Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2009, 4:19 PM EDT for Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2009, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 10, 2009, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:56 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 3:56 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 356 PM EDT FRI JUL 10 2009 .SYNOPSIS... WARM AND MOIST AIR WILL REMAIN IN PLACE TONIGHT. A COLD FRONT WILL PUSH INTO THE AREA SATURDAY. THE FRONT WILL SLIDE TO THE SOUTH SATURDAY NIGHT. HIGH PRESSURE WILL BRING LESS HUMID AIR FOR SUNDAY AND MONDAY ACROSS INDIANA AND OHIO WITH THE FRONTAL BOUNDARY ACROSS KENTUCKY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED SHRA AND TSRA ACROSS WESTERN AND SOUTHERN PORTIONS OF CWA. THIS SHOULD DIMINISH WITH SUNSET WITH ISOLATED SHRA POSSIBLE OVERNIGHT. COLD FRONT WILL APPROACH THE NORTHWEST BY LATE NIGHT WITH A FEW SHRA AND TSRA TOWARD DAYBREAK. LOWS NEAR GUIDANCE. && .SHORT TERM /6 AM SATURDAY THROUGH SATURDAY NIGHT/... COLD FRONT PROGGED TO DROP ACROSS AREA ON SATURDAY AND SATURDAY EVENING. WILL KEEP HIGH CHANCE/LIKELY POPS GOING WITH DIMINISHING TREND FROM NORTHWEST TO SOUTHEAST THROUGH EVENING. SPC INDICATING SLIGHT RISK OF SEVERE WHICH LOOKS REASONABLE CONSIDERING PARAMETERS. CLOUD COVER MAY BE A FACTOR OF LIMITING SEVERE BUT PROBABLY NOT THAT MUCH. TEMPS DEPENDENT ON CLOUD COVER AND EXTENT OF SHOWER COVERAGE. BELIEVE WILL SEE QUICK WARM UP IN THE MORNING AND EARLY AFTERNOON BEFORE SHRA/TSRA BECOME MORE WIDESPREAD. NEAR GUID FOR LOWS SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... CONTINUED TO LEAN TOWARD THE ECMWF FOR THIS FORECAST PACKAGE WHICH HAS SHOWN THE BEST RUN-TO-RUN CONSISTENCY...AND IS SUPPORTED BY THE GFS ENS MEAN. EXPECT FRONT TO BE PUSHING INTO CENTRAL AND SRN KY ON SUNDAY...WHICH SHOULD KEEP RAIN CHANCES CONFINED TO THE SOUTH OF THE CWA. HELD ON TO SLIGHT CHANCE POPS ACROSS THE FAR SOUTH JUST IN CASE THE FURTHER NORTH GFS SOLN WERE TO VERIFY. NORTHWEST FLOW PATTERN CONTINUES INTO EARLY NEXT WEEK...WHICH INTRODUCES A LOT OF UNCERTAINTY AS MODELS STRUGGLE WITH TIMING OF SHORTWAVE DISTURBANCES IN THIS PATTERN. GFS...NAM AND ECMWF ALL BRING A STRONG SFC WAVE AND AN ASSOCIATED CONVECTIVE COMPLEX THROUGH PARTS OF THE OHIO VALLEY LATE SUNDAY NIGHT AND EARLY MONDAY. WOULD LIKE TO SEE THIS FEATURE CONTINUE TO APPEAR IN LATER MODEL RUNS BEFORE I CAN JUMP ON THIS SOLUTION. FOR NOW...SIDED WITH THE FURTHER SOUTH ECMWF AND KEPT CHANCE POPS CONFINED TO THE SOUTHWEST SUNDAY NIGHT AND MONDAY MORNING. MEDIUM RANGE MODELS CONTINUE TO AGREE ON THE GENERAL PATTERN EARLY NEXT WEEK...WITH A BRIEF PERIOD OF RIDGING MOVING INTO THE OHIO VALLEY ON TUESDAY...FOLLOWED BY A WEAK FRONT WEDS AND WEDS NIGHT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF PERIOD. CU WILL BE PRESENT THIS AFTERNOON. NEXT CONCERN IS APPROACHING COLD FRONT ON SATURDAY AND INTO SATURDAY NIGHT. WINDS WILL START OUT FROM THE SOUTH AND GRADUALLY BECOME SW ON SATURDAY AS FRONT APPROACHES. MID TO HIGH CLOUDS WILL BEGIN TO SPREAD INTO TAF SITES DURING THE EVENING AND OVERNIGHT HOURS. WINDS WILL BEGIN TO PICK UP ON SATURDAY AS SYSTEM APPROACHES. IN ADDITION TO THIS HAVE INDICATED CB AT TAF SITES AFTER 16Z TO INDICATE DEVELOPMENT AHEAD OF COLD FRONT. HAVE ADDED VCTS AFTER 20Z AT KCVG DUE TO LONGER TAF PERIOD. MODEL SOUNDINGS DO INDICATE THE POSSIBILITY OF SOME MVFR CIGS AROUND SATURDAY MIDDAY THROUGH THE AFTERNOON HOURS. AT THIS POINT HAVE LOWERED CIGS BUT HAVE KEPT VFR. FUTURE UPDATES WILL CONTINUE TO WATCH FOR THESE CIGS AND TIMING OF PRECIP. OUTLOOK...SCATTERED THUNDERSTORMS EXPECTED ON SATURDAY AFTERNOON AND EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...PADGETT NEAR TERM...PADGETT SHORT TERM...PADGETT LONG TERM...HAWBLITZEL AVIATION...AR/WOODRUM
Hazardous weather outlook, Jul 10, 4:50 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT FRI JUL 10 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 450 AM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 3:09 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 309 PM EDT FRI JUL 10 2009 KYZ095>097-102015- GRANT KY-PENDLETON KY-BRACKEN KY- 309 PM EDT FRI JUL 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME WESTERN BRACKEN... PENDLETON AND EASTERN GRANT COUNTIES THROUGH 415 PM EDT... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GOFORTH...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... FALMOUTH. IN ADDITION...GOFORTH...MARCUS...GREENWOOD...GENE SNYDER AIRPORT... MORGAN...CATAWBA...MCKINNEYSBURG AND LENOXBURG ARE NEAR THE PATH OF THIS STORM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
Special weather statement, Jul 10, 3:11 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 311 PM EDT FRI JUL 10 2009 INZ050-OHZ042-060-061-102000- WAYNE IN-DARKE OH-MONTGOMERY OH-PREBLE OH- 311 PM EDT FRI JUL 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...NORTHWESTERN MONTGOMERY...SOUTHERN DARKE AND SOUTHEASTERN WAYNE COUNTIES THROUGH 400 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEW PARIS...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... NEW PARIS...EATON...WEST ALEXANDRIA AND LEWISBURG. IN ADDITION...WEST FLORENCE...NEW HOPE...ELDORADO...OKLAHOMA... CASTINE...WEST MANCHESTER...VERONA AND ITHACA ARE NEAR THE PATH OF THIS STORM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
Special weather statement, Jul 10, 3:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT FRI JUL 10 2009 INZ073-075-080-KYZ089-102000- RIPLEY IN-OHIO IN-SWITZERLAND IN-CARROLL KY- 331 PM EDT FRI JUL 10 2009 ...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL... SWITZERLAND...OHIO AND RIPLEY COUNTIES THROUGH 400 PM EDT... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF HOLTON TO 9 MILES WEST OF LOCUST...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... VERSAILLES AND OSGOOD. IN ADDITION...HOLTON...NEW MARION...REXVILLE...LOCUST...OTTER VILLAGE...BRAYTOWN...MOOREFIELD AND AVONBURG ARE NEAR THE PATH OF THESE STORMS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. AR
Special weather statement, Jul 10, 3:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT FRI JUL 10 2009 INZ058-059-066-102000- FAYETTE IN-UNION IN-FRANKLIN IN- 334 PM EDT FRI JUL 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN...WESTERN UNION AND FAYETTE COUNTIES THROUGH 400 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 10 MILES WEST OF GLENWOOD...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... CONNERSVILLE. IN ADDITION...FALMOUTH...GLENWOOD...BENTONVILLE...DUNLAPSVILLE... CLIFTON...BROWNSVILLE...BLOOMING GROVE AND ANDERSONVILLE ARE NEAR THE PATH OF THIS STORM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
Special weather statement, Jul 10, 4:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT FRI JUL 10 2009 KYZ089-090-094-102045- GALLATIN KY-CARROLL KY-OWEN KY- 415 PM EDT FRI JUL 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN OWEN...CARROLL AND EXTREME SOUTHWESTERN GALLATIN COUNTIES THROUGH 445 PM EDT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WHEATLEY...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... OWENTON. IN ADDITION...WHEATLEY...SQUIRESVILLE...CARSON...SANDERS...NEW LIBERTY...SPARTA...LONG RIDGE AND BROMLEY ARE NEAR THE PATH OF THIS STORM. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 46 min |
| Jul 10, 3:20 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Grant, Pendleton | 25 min |
| Jul 10, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.